Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 20, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 13, 2016, 2:27 AM CDT for 6 counties in Texas. It was in force for 63 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2016, 2:27 AM CDT (07:27 UTC)
- Expired
- Apr 13, 2016, 3:30 AM CDT
- In force
- 63 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Harris County, TX, Liberty County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 17 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 2:29 AM CDT | TSTM WND DMG | 4 N Danbury, TX | METAL ROOD FROM SHED AND BARN BLOWN OFF. CALF KILLED BY FLYING DEBRIS. TWO OTHER CALFS INJURED. |
| Apr 13, 2:30 AM CDT | TSTM WND DMG | 3 N Danbury, TX | LARGE STORAGE SHED HAD ROOF TORN OFF. PARKED STOCK CAR SEMI TRAILER FULL WITH A CAR... TOOLS... ENGINES AND AIR COMPRESSORS PARTIALLY BLOWN OFF DRIVEWAY. |
| Apr 13, 2:30 AM CDT | TSTM WND DMG | 3 N Danbury, TX | RV BLOWN OVER |
| Apr 13, 2:30 AM CDT | TSTM WND DMG | 3 N Danbury, TX | SIGNIFICANT ROOF DAMGE TO A HOME. |
| Apr 13, 2:32 AM CDT | TSTM WND DMG | 3 N Danbury, TX | 3 RICE SILOS DAMAGED AT RICE TECH. LARGE TANK BLOWN INTO A DITCH. |
| Apr 13, 2:33 AM CDT | TSTM WND DMG | 3 Nne Danbury, TX | OIL WELL WORK-OVER RIG BLOWN ON ITS SIDE |
| Apr 13, 2:35 AM CDT | TSTM WND DMG | 2 N Danbury, TX | MINOR WIND DAMGE ALONG WOLFGLEN ESTATES DRIVE. UTILITY POLE BLOWN DOWN. EVIDENCE OF LOTS OF HAIL WITH AREA COVERED WITH GREEN TREE LEAVES. |
| Apr 13, 2:35 AM CDT | TSTM WND DMG | 2 Wnw Danbury, TX | AN ALREADY DAMAGED BARN WAS LEVELED. TREE DAMAGE FROM WINDS. JUST SOUTH OF HIGHWAY 35 AND CR 46. |
| Apr 13, 2:58 AM CDT | MARINE TSTM WIND 34 | Ese Bacliff, TX | |
| Apr 13, 2:58 AM CDT | MARINE TSTM WIND 39 | 1 Ese Bacliff, TX | |
| Apr 13, 3:05 AM CDT | HAIL 0.25 | Freeport, TX | 5 MINUTES OF PEA SIZED HAIL ON THE SOUTH SIDE OF FREEPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 11:26 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
546
WUUS54 KHGX 130727
SVRHGX
TXC039-071-167-201-291-321-130830-
/O.NEW.KHGX.SV.W.0020.160413T0727Z-160413T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
227 AM CDT WED APR 13 2016
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LIBERTY COUNTY IN SOUTHEASTERN TEXAS...
GALVESTON COUNTY IN SOUTHEASTERN TEXAS...
CHAMBERS COUNTY IN SOUTHEASTERN TEXAS...
EAST CENTRAL MATAGORDA COUNTY IN SOUTHEASTERN TEXAS...
SOUTHEASTERN BRAZORIA COUNTY IN SOUTHEASTERN TEXAS...
SOUTHEASTERN HARRIS COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 330 AM CDT
* AT 224 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OLD RIVER-WINFREE TO LEAGUE CITY TO NEAR DANBURY TO
NEAR BAY CITY...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EASTERN PASADENA...EASTERN LEAGUE CITY...SOUTHEASTERN BAYTOWN...
GALVESTON CAUSEWAY...GALVESTON ISLAND WEST END...TEXAS CITY...LAKE
JACKSON...ALVIN...ANGLETON...DICKINSON...LA MARQUE...SANTA FE...FREEPORT...
SEABROOK...CLUTE...HITCHCOCK...BEACH CITY...KEMAH...SURFSIDE BEACH AND
GALVESTON PIER 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2937 9484 2936 9485 2933 9473 2914 9504
2909 9511 2918 9502 2921 9520 2920 9516
2907 9512 2886 9538 2887 9599 2890 9550
2927 9540 2950 9507 2993 9477 2994 9444
2989 9444 2989 9436 2956 9435
TIME...MOT...LOC 0724Z 271DEG 35KT 2987 9480 2950 9505 2928 9539 2891
9591
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 12:05 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 13, 12:05 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1205 AM CDT WED APR 13 2016
.AVIATION...
LINE OF STORMS BEGINNING TO MOVE INTO WRN PORTIONS OF THE CWA AT
THIS TIME. THESE STORMS SHOULD EVENTUALLY MOVE TO THE COAST NEAR
SUNRISE...THEN POSSIBLY STALL NEAR THIS AREA. SHORT-RANGE MODELS
NOT INDICATING MUCH ACTIVITY AFTER THIS INITIAL LINE BY THE AFTN
HRS BUT THE EASTWARD PROGRESSION OF THE MAIN UPPER TROF SEEMS TO
BE ON THE SLOW SIDE. DAYTIME HEATING COULD HELP PRODUCE ADDITION-
AL SCATTERED ACTIVITY LATER TODAY. DRIER AIR/CLEARING MAY NOT BE
ON THE MENU UNTIL LATE TONIGHT/EARLY THURS MORNING. 41
&&
.PREV DISCUSSION... /ISSUED 958 PM CDT TUE APR 12 2016/
CURRENT FCST IS IN PRETTY GOOD SHAPE. SHOWERS/STORMS HAVE
DEVELOPED TO OUR WEST AND WILL BE MOVING THRU SE TX OVERNIGHT.
EXPECT COVERAGE TO EXPAND LOCALLY AS INCREASINGLY DIFFLUENT UPPER
FLOW ENCOUNTERS DEEP TROPICAL MOISTURE BEING TRANSPORTED INLAND.
LATEST GUIDANCE IS SUGGESTING TWO POSSIBLE AREAS TO KEEP AN EYE ON
OVERNIGHT. THE FIRST AREA WILL BE CLOSER TO THE COAST WHERE A
FRONTAL BOUNDARY IS HUNG UP. THE SECOND IS AN AREA SITUATED FROM
MAYBE CLL-LFK WHERE AN AREA OF H85 SPEED CONVERGENCE IS FCST TO
SET UP. REMAINS TO BE SEEN AS TO HOW THE MESOSCALE PLAYS OUT BUT
BOTH AREAS SEEM PLAUSIBLE. LOCALIZED HEAVY RAIN AND STRONG STORMS
LOOK TO REMAIN POSSIBLE. HIRES GUIDANCE SUGGESTS PRECIP MIGHT MOVE
OUT A LITTLE FASTER THAN WHAT'S CURRENTLY IN THE FCST. BUT RUN-
TO-RUN CONSISTENCY HASN'T BEEN ALL THAT GREAT...SO THERE'S
CONSIDERABLE UNCERTAINTY IN THAT REGARD. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 60 72 57 78 58 / 80 50 10 10 0
HOUSTON (IAH) 63 73 59 79 59 / 80 70 20 10 0
GALVESTON (GLS) 66 72 64 75 67 / 80 80 20 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 AM CDT WEDNESDAY FOR
THE FOLLOWING ZONES: GALVESTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 AM CDT WEDNESDAY FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Apr 12, 3:46 PM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 346 PM CDT TUE APR 12 2016 TXZ163-164-176>179-195>199-132100- BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-MONTGOMERY-POLK- SAN JACINTO-TRINITY-WALKER-WASHINGTON- 346 PM CDT TUE APR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE TONIGHT. ISOLATED STRONG STORMS ARE POSSIBLE AFTER MIDNIGHT WITH THE MAIN THREAT STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS CHANCES WILL CONTINUE THROUGH WEDNESDAY WITH A THREAT OF LOCALLY HEAVY RAINFALL. RAINFALL TOTALS OF ONE TO TWO INCHES WILL BE POSSIBLE IN A SHORT PERIOD OF TIME. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ200-210>214-226-227-235>238-132100- AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS- JACKSON-LIBERTY-MATAGORDA-WALLER-WHARTON- 346 PM CDT TUE APR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORM CHANCES WILL INCREASE TONIGHT. THERE IS A SLIGHT CHANCE FOR ISOLATED STRONG STORMS...WITH THE MAIN THREATS STRONG GUSTY WINDS...HAIL...AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. RAINFALL TOTALS OF 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAIN THREAT WILL CONTINUE WEDNESDAY WITH TOTAL REACHING 1 TO 2 INCHES WIDESPREAD ACROSS THE REGION WITH ISOLATED TOTALS OF 3 TO 5 INCHES. ISOLATED STRONG STORMS ARE POSSIBLE MAINLY WEDNESDAY MORNING WITH THE MAIN THREATS STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AFTER MIDNIGHT THROUGH WEDNESDAY. GMZ330-335-350-355-370-375-132100- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 346 PM CDT TUE APR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT AREAS OF FOG AT TIMES DENSE MAY REDUCE VISIBILITY TO LESS THAN 1/2 MILE AT TIMES. FOG WILL LINGER OVER MOST OF THE GULF WATERS THROUGH TONIGHT...WHILE AREAS OF FOG WILL BE MORE COMMON SOUTH OF FREEPORT OUT TO 60 NM. STRONG THUNDERSTORMS ARE ALSO POSSIBLE MAINLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEA FOG IS EXPECTED TO LINGER OVER THE GULF WATERS ON WEDNESDAY AND MAY LINGER THROUGH WEDNESDAY NIGHT. STRONG THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY WITH THE PRIMARY THREAT GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 13, 1:33 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
133 AM CDT WED APR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG WEIMAR 29.70N 96.78W
04/13/2016 COLORADO TX LAW ENFORCEMENT
TREE LIMBS AND POSSIBLE ROOF DAMAGE IN WEIMAR.
&&
EVENT NUMBER HGX1600029
39Special weather statement, Apr 13, 1:47 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
147 AM CDT WED APR 13 2016
TXZ226-236-237-130730-
MATAGORDA TX-BRAZORIA TX-WHARTON TX-
147 AM CDT WED APR 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHARTON...NORTHERN
MATAGORDA AND SOUTHWESTERN BRAZORIA COUNTIES UNTIL 230 AM CDT...
AT 147 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF MARKHAM...OR 11 MILES SOUTHEAST OF EL CAMPO...MOVING
EAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BAY CITY...WEST COLUMBIA...SWEENY...BRAZORIA...VAN VLECK...MARKHAM...WILD
PEACH VILLAGE AND DANEVANG.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN TEXAS.
LAT...LON 2897 9622 2914 9624 2920 9577 2910 9549
2893 9556
TIME...MOT...LOC 0647Z 262DEG 35KT 2907 9614Local storm report, Apr 13, 2:01 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
201 AM CDT WED APR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL NEEDVILLE 29.40N 95.84W
04/13/2016 M1.00 INCH FORT BEND TX BROADCAST MEDIA
MEDIA TWITTER REPORT OF NICKEL TO QUARTER SIZE HAIL IN
NEEDVILLE.
&&
EVENT NUMBER HGX1600030
39The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:42 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado | 48 min |
| Apr 13, 12:25 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Fort Bend, Waller, Wharton | 50 min |
| Apr 13, 12:53 AM CDT | Special Marine Warning | HGX | 112 min | |
| Apr 13, 12:59 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Fort Bend, Harris, Waller, Wharton | 46 min |
| Apr 13, 1:41 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Galveston, Harris, Wharton | 49 min |
| Apr 13, 1:47 AM CDT | Special Weather Statement | HGX | Matagorda | 43 min |
| Apr 13, 1:53 AM CDT | Special Marine Warning | HGX | 112 min | |
| Apr 13, 2:16 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Matagorda | 29 min |
| Apr 13, 2:42 AM CDT | Special Marine Warning | HGX | 48 min | |
| Apr 13, 2:43 AM CDT | Special Weather Statement | HGX | Polk, San Jacinto | 47 min |
| Apr 13, 3:40 AM CDT | Special Marine Warning | HGX | 110 min | |
| Apr 13, 3:55 AM CDT | Special Marine Warning | HGX | 65 min | |
| Apr 13, 4:57 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Apr 13, 5:28 AM CDT | Special Marine Warning | HGX | 92 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.